Singular solutions, homogeneous norms, and quasiconformal mappings in Carnot groups

Zoltán M. Balogh, Ilkka Holopainen, Jeremy T. Tyson

Research output: Contribution to journalArticlepeer-review

Abstract

In any Carnot (nilpotent stratified Lie) group G of homogeneous dimension Q, Green's function u for the Q-Laplace equation exists and is unique. We prove that there exists a constant γ = γ(G) so that N = e-γu is a homogeneous norm in G. Then the extremal lengths of spherical ring domains (measured with respect to N) can be computed and used to give estimates for the extremal lengths of ring domains measured with respect to the Carnot-Carathéodory metric. Applications include regularity properties of quasiconformal mappings and a geometric characterization of bi-Lipschitz mappings.

Original languageEnglish (US)
Pages (from-to)159-186
Number of pages28
JournalMathematische Annalen
Volume324
Issue number1
DOIs
StatePublished - Dec 1 2002
Externally publishedYes

ASJC Scopus subject areas

  • Mathematics(all)

Fingerprint

Dive into the research topics of 'Singular solutions, homogeneous norms, and quasiconformal mappings in Carnot groups'. Together they form a unique fingerprint.

Cite this